Alert archive / Tennessee / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Morristown, TN

January 17, 20168 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind chill advisory at Jan 17, 2016, 10:15 AM EST for 8 counties in Tennessee; 7 counties in Virginia. It took effect at Jan 18, 2016, 12:00 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 10:15 AM EST (15:15 UTC)
In effect from
Jan 18, 2016, 12:00 AM EST
Expired
Jan 19, 2016, 12:00 PM EST
In force
36 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 62 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WWUS44 KMRX 171515
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EST SUN JAN 17 2016

...COLD ARCTIC AIR WILL MOVE INTO THE AREA TONIGHT INTO TUESDAY
MORNING...

.AN ARCTIC FRONT WILL BRING IN THE COLDEST AIR OF THE SEASON
TONIGHT. TEMPERATURES ACROSS THE HIGH TERRAIN WILL DROP DOWN INTO
THE SINGLE DIGITS ON BOTH MONDAY AND TUESDAY MORNINGS. WIND SPEEDS
ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO DROP WIND CHILLS INTO
THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS ALONG THE
TENNESSEE/NORTH CAROLINA LINE.

TNZ018-041-043-045-047-072-074-087-180500-
/O.CAN.KMRX.WW.Y.0001.000000T0000Z-160117T1700Z/
/O.NEW.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
1015 AM EST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA TONIGHT
  WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER ELEVATIONS
  ON MONDAY AND TUESDAY MORNINGS. 

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A
  SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$

NCZ060-061-TNZ102-171615-
/O.CAN.KMRX.WW.Y.0001.000000T0000Z-160117T1700Z/
CHEROKEE-CLAY-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN
1015 AM EST SUN JAN 17 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

A FEW FLURRIES OR LIGHT SNOW SHOWERS MAY CONTINUE THROUGH NOON
ACROSS THE HIGHER ELEVATIONS BUT THE PRECIPITATION FOR THE MOST
PART HAS EXITED THE AREA.

$$
6 follow-up statements
963 
WWUS44 KMRX 171930
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
230 PM EST SUN JAN 17 2016

...COLD ARCTIC AIR WILL MOVE INTO THE AREA TONIGHT INTO TUESDAY
MORNING...

.AN ARCTIC FRONT WILL BRING IN THE COLDEST AIR OF THE SEASON
TONIGHT. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST
VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS ON BOTH MONDAY AND
TUESDAY MORNINGS. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG
ENOUGH TO DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS
THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND
SOUTHWEST VIRGINIA.

VAZ001-002-005-006-008-181200-
/O.EXA.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
230 PM EST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST TUESDAY. 

* EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA 
  TONIGHT WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER 
  ELEVATIONS ON MONDAY AND TUESDAY MORNINGS. 

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN 
  A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$

TNZ018-041-043-045-047-072-074-087-181200-
/O.CON.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
230 PM EST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST TUESDAY...

* EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA 
  TONIGHT WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER 
  ELEVATIONS ON MONDAY AND TUESDAY MORNINGS. 

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN 
  A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
392 
WWUS44 KMRX 180238
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
938 PM EST SUN JAN 17 2016

...COLD ARCTIC AIR WILL MOVE INTO THE AREA TONIGHT INTO TUESDAY
MORNING...

.AN ARCTIC FRONT WILL BRING IN THE COLDEST AIR OF THE SEASON
TONIGHT. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST
VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS ON BOTH MONDAY AND
TUESDAY MORNINGS. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG
ENOUGH TO DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS
THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND
SOUTHWEST VIRGINIA.

TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-181045-
/O.CON.KMRX.WC.Y.0001.160118T0500Z-160119T1700Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
938 PM EST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

* EVENT...A STRONG ARCTIC BOUNDARY WILL MOVE INTO THE AREA 
  TONIGHT WITH WIND CHILL VALUES OF -15 TO -5 ACROSS THE HIGHER 
  ELEVATIONS ON MONDAY AND TUESDAY MORNINGS. 

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN 
  A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
673 
WWUS44 KMRX 180834
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 AM EST MON JAN 18 2016

...COLD ARCTIC AIR WILL BE IN PLACE OVER THE AREA THROUGH TUESDAY
MORNING...

.AN ARCTIC FRONT HAS BROUGHT SOME OF THE COLDEST AIR OF THE
SEASON. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST VIRGINIA
WILL DROP DOWN INTO THE SINGLE DIGITS BOTH THIS MORNING AND TUESDAY
MORNING. WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO
DROP WIND CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER
ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST
VIRGINIA.

TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-181645-
/O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
334 AM EST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

* EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH
  WIND CHILL VALUES OF -15 TO -5 DEGREES ACROSS THE HIGHER
  ELEVATIONS THIS MORNING AND TUESDAY MORNING.

* TIMING...TODAY THROUGH TUESDAY MORNING.

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN 
  A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
599 
WWUS44 KMRX 181509
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 AM EST MON JAN 18 2016

...COLD ARCTIC AIR WILL BE IN PLACE OVER THE AREA THROUGH TUESDAY
MORNING...

.AN ARCTIC FRONT HAS BROUGHT SOME OF THE COLDEST AIR OF THE
SEASON. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST
VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS TUESDAY MORNING.
WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO DROP WIND
CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS
ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST VIRGINIA.

TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-190000-
/O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
1009 AM EST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

* EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH
  WIND CHILL VALUES OF -15 TO -5 DEGREES ACROSS THE HIGHER
  ELEVATIONS TODAY THROUGH TUESDAY MORNING.

* TIMING...TODAY THROUGH TUESDAY MORNING.

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN 
  A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
080 
WWUS44 KMRX 182356
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
656 PM EST MON JAN 18 2016

...COLD ARCTIC AIR OVER THE AREA THROUGH TUESDAY MORNING...

.AN ARCTIC FRONT HAS BROUGHT SOME OF THE COLDEST AIR OF THE
SEASON. TEMPERATURES ACROSS THE HIGH TERRAIN AND SOUTHWEST
VIRGINIA WILL DROP DOWN INTO THE SINGLE DIGITS TUESDAY MORNING.
WIND SPEEDS ACROSS THE MOUNTAINS WILL BE STRONG ENOUGH TO LOWER WIND
CHILLS INTO THE -15 TO -5 DEGREE RANGE ACROSS THE HIGHER ELEVATIONS
ALONG THE TENNESSEE/NORTH CAROLINA LINE AND SOUTHWEST VIRGINIA.

TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-190800-
/O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
656 PM EST MON JAN 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

* EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH
  WIND CHILL VALUES DROPPING TO -15 TO -5 DEGREES ACROSS THE HIGHER
  ELEVATIONS TONIGHT THROUGH TUESDAY MORNING.

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN 
  A SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

&&

$$
517 
WWUS44 KMRX 191007
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
507 AM EST TUE JAN 19 2016

...SNOW AND WINTRY PRECIPITATION EXPECTED ACROSS THE AREA ON WEDNESDAY...

.A FAST MOVING STORM SYSTEM WILL BRING 1 TO 2 INCHES OF SNOWFALL
ACROSS THE AREA BY WEDNESDAY EVENING. AREAS NORTH OF I-40 WILL
LIKELY STAY ALL SNOW BUT THE SOUTHERN VALLEY MAY SWITCH OVER TO
SLEET/FREEZING RAIN BY EARLY AFTERNOON AND THEN ALL RAIN BY LATE
AFTERNOON. THE HIGHEST ELEVATIONS ACROSS OUR CWA MAY SEE UP TO 3
INCHES BEFORE SNOW TAPERS OFF WEDNESDAY EVENING. LIGHT SNOW MAY
LINGER INTO THE OVERNIGHT HOURS ON WEDNESDAY BUT LITTLE TO NO
ADDITIONAL ACCUMULATION EXPECTED.

TNZ018-041-043-045-047-072-074-087-VAZ001-002-005-006-008-191815-
/O.NEW.KMRX.WW.Y.0002.160120T1200Z-160121T0600Z/
/O.CON.KMRX.WC.Y.0001.000000T0000Z-160119T1700Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
507 AM EST TUE JAN 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY
TO 1 AM EST THURSDAY.

* EVENT...A STRONG ARCTIC BOUNDARY HAS MOVED OVER THE AREA WITH
  WIND CHILL VALUES DROPPING TO -15 TO -5 DEGREES ACROSS THE HIGHER
  ELEVATIONS THIS MORNING. THEN SNOWFALL WILL MOVE INTO THE AREA
  OVERNIGHT THROUGH WEDNESDAY NIGHT WITH 1 TO 2 INCHES OF SNOW
  POSSIBLE WITH LOCALLY HIGHER AMOUNTS ACROSS THE HIGHEST PEAKS. 

* TIMING...VERY COLD WIND CHILLS WILL BE PRESENT EARLY THIS
  MORNING. THEN SNOWFALL WILL MOVE IN FROM THE WEST OVERNIGHT AND
  CONTINUE THROUGH MUCH OF WEDNESDAY BEFORE TAPERING OFF WEDNESDAY
  NIGHT. 

* IMPACTS...WIND CHILLS WELL BELOW ZERO WILL CAUSE FROST BITE IN A
  SHORT AMOUNT OF TIME AND CAN LEAD TO HYPOTHERMIA. SNOWFALL COULD
  CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON SECONDARY
  ROADS THROUGH MUCH OF WEDNESDAY. ALLOW YOURSELF EXTRA TIME WHEN
  DRIVING...ESPECIALLY DURING THE EVENING RUSH HOUR ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE VERY LOW WIND CHILLS. THESE CONDITIONS CAN
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR EVEN DEATH IF
PRECAUTIONS ARE NOT TAKEN.  THOSE VENTURING OUTDOORS SHOULD DRESS
WARMLY...MAKING SURE ALL EXPOSED SKIN IS COVERED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF
SNOW...SLEET...AND/OR FREEZING RAIN ARE EXPECTED OR
OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING
AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS.
BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED
VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.

&&

$$

TNZ012-013-035-036-067-081>084-098-099-191815-
/O.NEW.KMRX.WW.Y.0002.160120T0900Z-160121T0300Z/
SCOTT TN-CAMPBELL-MORGAN-ANDERSON-ROANE-SEQUATCHIE-BLEDSOE-RHEA-
MEIGS-MARION-HAMILTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG...
CLINTON...OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...
DECATUR...JASPER...CHATTANOOGA
507 AM EST TUE JAN 19 2016 /407 AM CST TUE JAN 19 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM EST /3 AM CST/ TO
10 PM EST /9 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM EST /3 AM
CST/ TO 10 PM EST /9 PM CST/ WEDNESDAY.

* EVENT...SNOWFALL WILL MOVE INTO THE AREA LATE TONIGHT THROUGH
  WEDNESDAY NIGHT WITH 1 TO 2 INCHES OF SNOW POSSIBLE. DURING THE
  DAY ON WEDNESDAY TEMPERATURES WILL WARM CAUSING SNOWFALL TO
  SWITCH OVER TO A WINTRY MIX OF SNOW...FREEZING RAIN...AND
  SLEET...THEN MOSTLY RAIN BY LATE AFTERNOON.

* TIMING...SNOWFALL WILL MOVE IN FROM THE WEST OVERNIGHT AND
  CONTINUE THROUGH MUCH OF WEDNESDAY BEFORE TAPERING OFF WEDNESDAY
  NIGHT.  

* IMPACTS...SNOWFALL COULD CAUSE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY ON SECONDARY ROADS THROUGH MUCH OF
  WEDNESDAY. THE WINTRY MIX OF PRECIPITATION COULD CAUSE POOR
  DRIVING CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON INTO
  WEDNESDAY EVENING. ALLOW YOURSELF EXTRA TIME WHEN
  DRIVING...ESPECIALLY DURING THE EVENING RUSH HOUR ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF
SNOW...SLEET...AND/OR FREEZING RAIN ARE EXPECTED OR
OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING
AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS.
BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED
VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.

&&

$$

NCZ060-061-TNZ014>017-037>040-042-044-046-068>071-073-085-086-
100>102-191815-
/O.NEW.KMRX.WW.Y.0002.160120T1200Z-160121T0600Z/
CHEROKEE-CLAY-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
MCMINN-NORTHWEST MONROE-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...ATHENS...MADISONVILLE...CLEVELAND...BENTON...
DUCKTOWN
507 AM EST TUE JAN 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY
TO 1 AM EST THURSDAY.

* EVENT...SNOWFALL WILL MOVE INTO THE AREA OVERNIGHT THROUGH
  WEDNESDAY NIGHT WITH 1 TO 2 INCHES OF SNOW POSSIBLE WITH LOCALLY
  HIGHER AMOUNTS. DURING THE DAY ON WEDNESDAY TEMPERATURES WILL
  WARM AND MAY CAUSE SNOWFALL TO SWITCH OVER TO A WINTRY MIX OF
  SNOW...FREEZING RAIN...AND SLEET. AREAS NORTH OF I-40 WILL LIKELY
  STAY SNOW...ESPECIALLY THE FURTHER NORTH YOU GO.

* TIMING...SNOWFALL WILL MOVE IN FROM THE WEST OVERNIGHT AND
  CONTINUE THROUGH MUCH OF WEDNESDAY BEFORE TAPERING OFF WEDNESDAY
  NIGHT. 

* IMPACTS...SNOWFALL COULD CAUSE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY ON SECONDARY ROADS THROUGH MUCH OF
  WEDNESDAY. THE WINTRY MIX OF PRECIPITATION COULD CAUSE POOR
  DRIVING CONDITIONS ACROSS THE AREA WEDNESDAY AFTERNOON INTO
  WEDNESDAY EVENING. ALLOW YOURSELF EXTRA TIME WHEN
  DRIVING...ESPECIALLY DURING THE EVENING RUSH HOUR ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF
SNOW...SLEET...AND/OR FREEZING RAIN ARE EXPECTED OR
OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING
AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS.
BE PREPARED FOR SNOW AND ICE COVERED ROADS AND LIMITED
VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 6:49 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 17, 6:49 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
649 AM EST SUN JAN 17 2016

.AVIATION...
LIGHT RAIN/SNOW SHOWERS ARE STRUGGLING TO MAKE IT FAR ENOUGH EAST
TO IMPACT TERMINALS. CHANCES FOR SNOW (MOSTLY AT TRI) WILL LAST
THROUGH THE FIRST FEW HOURS OF THIS TAF CYCLE. LOW/MID CLOUDS WILL
STICK AROUND THE AREA CAUSING GENERALLY MVFR CONDITIONS THROUGHOUT
THE FORECAST.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR CHEROKEE-CLAY.

TN...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR BLOUNT SMOKY
     MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-SEVIER
     SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
     MONROE-UNICOI.

VA...NONE.
&&

ABM
Hazardous weather outlook, Jan 17, 10:15 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EST SUN JAN 17 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-181515-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1015 AM EST SUN JAN 17 2016 /915 AM CST SUN JAN 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ARCTIC AIR WILL SPILL INTO THE REGION TONIGHT...

A WIND CHILL ADVISORY IS IN EFFECT FOR THE HIGHER ELEVATIONS FOR
LATE TONIGHT THROUGH TUESDAY MORNING. AN ARCTIC AIRMASS WILL BUILD
INTO THE AREA EARLY THIS WEEK BRINGING WITH IT VERY COLD
TEMPERATURES. LOWS TONIGHT WILL DROP INTO THE TEENS AND SINGLE
DIGITS AND TEENS MONDAY NIGHT. WINDS CHILLS ACROSS THE HIGHER
ELEVATIONS WILL DROP TO 5 TO 15 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...WIND CHILL ADVISORY IS EFFECT FOR THE HIGHER ELEVATIONS UNTIL
TUESDAY MORNING...

A STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY. THERE IS A
LOT OF UNCERTAINTY OF THE EXACT PATH AND STRENGTH OF THIS SYSTEM.
HOWEVER...THERE IS A POTENTIAL OF LIGHT SNOWFALL ACROSS THE AREA
FOR MID-WEEK. THE SNOW MAY MIX WITH SLEET AND RAIN ACROSS SOUTHEAST
TENNESSEE.

A STRONGER AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF COAST STATES
INTO THE SOUTHERN APPALACHIANS THURSDAY AFTERNOON THROUGH FRIDAY
NIGHT. THIS SYSTEM WITH ITS SOUTHERN TRACK BRINGS WARMER AIR INTO
THE REGION INITIALLY BUT AS IT MOVES EAST TOWARDS THE ATLANTIC
MOISTURE LINGERING IN THE COLD AIR ON THE BACK SIDE OF THE SYSTEM
COULD PRODUCE MORE LIGHT SNOWFALL AGAIN...DEPENDING OF THE EXACT
TRACK OF THE LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Chill Advisories in Tennessee, 2016Wind Chill Advisories in Virginia, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.